MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 KICKSTAND GUIDE PILOT ROD; SHOULDER INSTRUMENT - INSERTION DEVICE

DEPUY IRELAND - 3015516266 KICKSTAND GUIDE PILOT ROD; SHOULDER INSTRUMENT - INSERTION DEVICE
Catalog Number 650700101
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that drill bit was damaged and found while cross threading.This event happened in surgery.No further information is known.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added: d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that drill bit was damaged and found while cross threading.This event happened in surgery.No further information is known.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found both of its distal portions with damage: the star portion had little nicks around its surface and the threaded tip was found cross-threaded.Device had signs of usage and no other anomaly was identified.The observed conditions can be traced to improper handling/care of the device such as assembling the device in a misaligned position, activating the device before it was fully seated or by overtightening the device during the process.As per inhance¿ shoulder system surgical technique (500992014 rev c), page 55 and 56, the following instructions need to be followed when assembling the device with its mating component: "with the two peripheral screws in place, select the kickstand guide that matches the baseplate size (small or large) and thread the kickstand guide pilot rod into the bottom of the kickstand guide.Orient the kickstand guide assembly so the kickstand guide is positioned over the peripheral hole intended for the kickstand augment.In this position the fins on the kickstand guide should nest into the slots on the baseplate.Next, thread the pilot rod into the baseplate for added stability" and "avoid levering on the kickstand guide once it¿s fixed to the baseplate".Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the kickstand guide pilot rod would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
KICKSTAND GUIDE PILOT ROD
Common Device Name
SHOULDER INSTRUMENT - INSERTION DEVICE
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23960152
Report Number1818910-2026-00097
Device Sequence Number5611416
Product Code HWT
UDI-Device Identifier10603295549666
UDI-Public(01)10603295549666(10)101418
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number650700101
Device Lot Number101418
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer01/12/2026
01/29/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date01/13/2026
01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale